MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Codes Product Quality Problem (1506); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that, during intraocular lens (iol) implant procedure, reported that the lens was deformed because it was stuck in the cartridge, it was stated that there was no patient contact and no harm to the patient.Additional information has been requested however no further information received.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The product was returned for analysis and damage was observed to the intraocular lens (iol).No cartridge was returned.Iol returned posterior surface up instead of anterior surface up in the iol case.Solution is dried on the iol.The haptics are deformed.The optic is scratched/marked-rejectable.The iol met specifications when dimensionally measured for edge thickness and plan view.The product investigation could not identify the root cause for the reported complaint "the lens was deformed cause it was stucked in the cartridge" as only the iol was returned for evaluation.No cartridge was returned.Due to this, we are unable to complete a thorough investigation to determine a root cause.The reported complaint is lacking in relevant information such as associated products used to complete a thorough investigation.Due to the lack of information, we are unable to verify if the iol contributed to the event.The dimensions of the lens were tested using an approved template and results show the lens dimensions to be within specification.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: 2025-31561.

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22076621
Report Number9612169-2025-01094
Device Sequence Number18318385
Product Code HQL
UDI-Device Identifier00380652555791
UDI-Public(01)00380652555791(17)290305(11)240307(10)25813484
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.195
Device Lot Number25813484
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer07/04/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown